Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 93, NWS Newport/Morehead City, NC

November 3, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Nov 3, 2021, 1:31 PM EDT. It took effect at Nov 4, 2021, 8:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 1:31 PM EDT (17:31 UTC)
In effect from
Nov 4, 2021, 8:00 AM EDT
Expired
Nov 5, 2021, 3:01 AM EDT
In force
19 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

601 
WHUS72 KMHX 031731
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
131 PM EDT Wed Nov 3 2021

AMZ135-040900-
/O.CAN.KMHX.SC.Y.0092.000000T0000Z-211104T0000Z/
/O.NEW.KMHX.SC.Y.0093.211104T1200Z-211109T0000Z/
Pamlico Sound-
131 PM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM EDT THURSDAY TO 7 PM
EST MONDAY...

* WHAT...North winds 15 to 25 kt with occasional gusts up to 35 
  kt and very rough waters expected.

* WHERE...Pamlico Sound.

* WHEN...From Thursday morning to Monday evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-031845-
/O.CAN.KMHX.SC.Y.0092.000000T0000Z-211103T1800Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
131 PM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 6 feet.

$$

AMZ152-154-040900-
/O.EXT.KMHX.SC.Y.0092.000000T0000Z-211109T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
131 PM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY...

* WHAT...North winds 20 to 30 kt with occasional gusts up to 35 
  kt and seas 7 to 12 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until Monday evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-040900-
/O.EXT.KMHX.SC.Y.0092.000000T0000Z-211109T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
131 PM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY...

* WHAT...North winds 15 to 25 kt with occasional gusts up to 35 
  kt and seas 5 to 8 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until Monday evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
923 
WHUS72 KMHX 032204
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
604 PM EDT Wed Nov 3 2021

AMZ152-154-041015-
/O.CON.KMHX.SC.Y.0092.000000T0000Z-211109T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
604 PM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt, increasing
  to 20 to 30 kt with gusts up to 40 kt Saturday. Seas 4 to 6
  feet, building to 8 to 15 ft this weekend.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-041015-
/O.CON.KMHX.SC.Y.0092.000000T0000Z-211109T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
604 PM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt, increasing
  to 20 to 30 kt with gusts up to 40 kt Saturday. Seas 4 to 6
  feet, building to 6 to 10 ft this weekend.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-041015-
/O.CON.KMHX.SC.Y.0093.211104T1200Z-211109T0000Z/
Pamlico Sound-
604 PM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM EDT THURSDAY
TO 7 PM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt, increasing
  to 20 to 30 kt with gusts up to 40 kt Saturday. Choppy waters,
  becoming very rough this weekend. 

* WHERE...Pamlico Sound.

* WHEN...From 8 AM EDT Thursday to 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
391 
WHUS72 KMHX 040655
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
255 AM EDT Thu Nov 4 2021

AMZ131-230-231-042100-
/O.NEW.KMHX.SC.Y.0094.211105T0600Z-211106T0000Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
255 AM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 2 AM to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-042100-
/O.EXB.KMHX.SC.Y.0092.211105T0600Z-211109T0000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
255 AM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM EDT FRIDAY TO 7 PM
EST MONDAY...

* WHAT...North winds 15 to 25 kt through late week increasing to
  20 to 30 kt with gusts up to 40 kt this weekend. Seas 5 to 7
  feet through late week then building to 6 to 11 ft this weekend.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 2 AM EDT Friday to 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-042100-
/O.CON.KMHX.SC.Y.0092.000000T0000Z-211109T0000Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
255 AM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt, increasing
  to 20 to 30 kt with gusts up to 40 kt late Saturday into Sunday.
  Seas 4 to 6 feet, building to 8 to 15 ft this weekend.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-042100-
/O.CON.KMHX.SC.Y.0092.000000T0000Z-211109T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
255 AM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt, increasing
  to 20 to 30 kt with gusts up to 40 kt late Saturday into Sunday.
  Seas 4 to 6 feet, building to 6 to 10 ft this weekend.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-042100-
/O.CON.KMHX.SC.Y.0093.211104T1200Z-211109T0000Z/
Pamlico Sound-
255 AM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING TO 7 PM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt, increasing
  to 20 to 30 kt with gusts up to 40 kt late Saturday into Sunday.
  Choppy waters, becoming very rough this weekend.

* WHERE...Pamlico Sound.

* WHEN...From 8 AM EDT Thursday to 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
991 
WHUS72 KMHX 042300
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
700 PM EDT Thu Nov 4 2021

AMZ137-051230-
/O.EXB.KMHX.SC.Y.0094.211105T0900Z-211108T1200Z/
Neuse and Bay Rivers-
700 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EDT FRIDAY TO 7 AM
EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and very 
  rough waters expected.

* WHERE...Neuse and Bay Rivers.

* WHEN...From early Friday morning to Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-051230-
/O.EXT.KMHX.SC.Y.0094.211105T0400Z-211108T1200Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
700 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT EDT TONIGHT
TO 7 AM EST MONDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and very 
  rough waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From midnight EDT tonight to Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-051230-
/O.EXT.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
700 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and
  seas 11 to 16 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Through Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-051230-
/O.EXT.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
700 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 9
  to 14 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Through Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-051230-
/O.EXT.KMHX.SC.Y.0093.000000T0000Z-211108T1200Z/
Pamlico Sound-
700 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and 
  extremely rough waters.

* WHERE...Pamlico Sound.

* WHEN...Through Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-051230-
/O.EXT.KMHX.SC.Y.0092.211105T0400Z-211108T1200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
700 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT EDT TONIGHT
TO 7 AM EST MONDAY...

* WHAT...Northeast winds 25 to 35 kt with gusts up to 45 kt and
  seas 11 to 16 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From midnight EDT tonight to Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
099 
WHUS72 KMHX 050701
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
301 AM EDT Fri Nov 5 2021

AMZ137-052100-
/O.UPG.KMHX.SC.Y.0094.211105T0900Z-211108T1200Z/
/O.NEW.KMHX.GL.W.0015.211107T0800Z-211108T0400Z/
Neuse and Bay Rivers-
301 AM EDT Fri Nov 5 2021

...GALE WARNING IN EFFECT FROM 3 AM TO 11 PM EST SUNDAY...

* WHAT...North winds 20 to 30 kt with gusts to 35 kt and very 
  rough waters expected.

* WHERE...Neuse and Bay Rivers.

* WHEN...From 3 AM to 11 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ135-052100-
/O.UPG.KMHX.SC.Y.0093.000000T0000Z-211108T1200Z/
/O.NEW.KMHX.GL.W.0015.211107T0000Z-211108T1900Z/
Pamlico Sound-
301 AM EDT Fri Nov 5 2021

...GALE WARNING IN EFFECT FROM 8 PM EDT SATURDAY TO 2 PM EST
MONDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and 
  extremely rough waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 8 PM EDT Saturday to 2 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ131-230-231-052100-
/O.UPG.KMHX.SC.Y.0094.000000T0000Z-211108T1200Z/
/O.NEW.KMHX.GL.W.0015.211107T0600Z-211108T1200Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
301 AM EDT Fri Nov 5 2021

...GALE WARNING IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST MONDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and 
  extremely rough waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ152-154-052100-
/O.UPG.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/
/O.NEW.KMHX.GL.W.0015.211106T2200Z-211108T2200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
301 AM EDT Fri Nov 5 2021

...GALE WARNING IN EFFECT FROM 6 PM EDT SATURDAY TO 5 PM EST
MONDAY...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 
  12 to 17 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From 6 PM EDT Saturday to 5 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ156-052100-
/O.UPG.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/
/O.NEW.KMHX.GL.W.0015.211106T1400Z-211108T1900Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
301 AM EDT Fri Nov 5 2021

...GALE WARNING IN EFFECT FROM 10 AM EDT SATURDAY TO 2 PM EST
MONDAY...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 
  10 to 15 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...From 10 AM EDT Saturday to 2 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ150-052100-
/O.UPG.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/
/O.NEW.KMHX.GL.W.0015.211107T0300Z-211108T2200Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
301 AM EDT Fri Nov 5 2021

...GALE WARNING IN EFFECT FROM 11 PM EDT SATURDAY TO 5 PM EST
MONDAY...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 
  11 to 16 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 11 PM EDT Saturday to 5 PM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ158-052100-
/O.UPG.KMHX.SC.Y.0092.000000T0000Z-211108T1200Z/
/O.NEW.KMHX.GL.W.0015.211106T0600Z-211108T1600Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
301 AM EDT Fri Nov 5 2021

...GALE WARNING IN EFFECT FROM 2 AM EDT SATURDAY TO 11 AM EST
MONDAY...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 
  8 to 13 ft expected.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...From 2 AM EDT Saturday to 11 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ136-052100-
/O.NEW.KMHX.SC.Y.0095.211106T2200Z-211108T0000Z/
Pamlico and Pungo Rivers-
301 AM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM EDT SATURDAY TO 7 PM
EST SUNDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Pamlico and Pungo Rivers.

* WHEN...From 6 PM EDT Saturday to 7 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 10:45 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 3, 10:45 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1045 AM EDT Wed Nov 3 2021

.SYNOPSIS...
High pressure will build in from the north through mid to late
week. A coastal low pressure system will impact the area this
weekend. The low will lift northeast away from the region early
next week as high pressure builds in from the west.

&&

.NEAR TERM /Through Today/...
As of 1045 AM Wed...No big changes. Mo cloudy skies lead to
temps struggling into the 50s for much of the FA, with highs
only expected to top out in the 50s this afternoon with more
clouds than sun expected.

Prev disc...As of 625 AM Wed...Fcst on track with no changes
planned.

Prev disc...High pres will build in from the NW in wake of cold
front. Models show decent moisture cont in the 5 to 10 thsd
foot lvl and expect sct to bkn clouds. These clouds coupled with
NNE winds will lead to cool temps with highs mainly in the 55
to 60 dgr range.

&&

.SHORT TERM /Tonight/...
As of 245 AM Wed...The high will cont to wedge in from the N
keeping breezy NE winds along the coast. As upr trf begins to
sharpen to the W overnight will see increasing isent lift in
low/mid lvls. Clouds will thicken and many mdls are showing some
spotty light rain developing or spreading in from the W. Will
add small pop late mainly well inland. Despite the clouds will
be cool with lows in the low to mid 40s inland and upr
40s/around 50 beaches.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 330 AM Wednesday...Late week a broad area of low pressure
passes offshore with a stronger coastal low impacting the area this
weekend. Below normal temps expected through the weekend before
warming trend next week.

Late week...Unsettled pattern the upper level trough to the NE
lifts deeper into Canada as shortwave energy travels through
the trough while at the SFC ridging builds in its wake.
Moisture increases across the area. Chances of rain have been
trending upward with isentropic lift in place leading to a
higher PoP/low QPF event. Although dynamic forcing is
relatively weak, the location of the jet will determine where
the stronger lift will occur, affecting rainfall amounts. Nerly
flow at the SFC and increased cloud coverage keep temps cool,
Highs in the low to mid 50s inland, low 60s along the coast.
Skies expected to clear slightly inland overnight Thurs which
will allow for some stronger cooling. MinTs have been trending
downward, with coolest guidance suggesting lows in the mid 30s,
making patchy frost possible for inland areas.

Weekend...Area of low pressure moves north through the Gulf of
Mexico late Friday, crosses Florida to reach the Gulfstream
Saturday morning. The low, supported by troughing aloft, deepens
as it crosses Florida and continues to evolve as it moves
NEward. Model differences with the progression of troughing
over the SE greatly impact the development, depth, and track of
the coastal low; GFS has been the most consistent model in
recent runs and is in fairly good agreement with the CMC keeping
a shallower low further offshore, while the Euro has been more
sporadic with depth and location of the low run to run. Latest
Euro is the wettest of the solutions for our area bringing a
significantly deeper low closer to the coast. These differences
greatly affect how far inland rain will penetrate and how soon
the area will dry out. For now, have leaned more toward the
consistency of the GFS. Regardless of exact timing, the wet
weather trend continues until the low departs to the NE.

Early next Week...Drying and warming trend as the low pushes
further out to sea NEward and high pressure builds over the area
from the SW. Skies gradually clear and Highs warm back to the
low to mid 60s with Lows remaining in the low to mid 40s.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /through Tonight/...
As of 625 AM Wed...Predominant VFR conditions are expected
through the TAF period. High pres will build in from the NW in
wake of cold front, however will have decent amount of low to
mid lvl moisture which will keep sct to bkn clouds over region
with cigs mostly above 4000 ft. NNE winds wl gust into the teens
mid morn into the aftn. Isent lift increases late tonight as
upr trf sharpens to the W. Clouds will thicken and may see some
spotty light rain late, especially inland...wl show high end
MVFR cigs late deep inland.

LONG TERM /Thu through Sunday/...
As of 345 AM Wednesday...Cloud coverage increases Thurs as flow
aloft turns more SWerly bringing more moisture into the area
from the Gulf with a chance of light rain. This weekend, sub-
VFR flight cats likely with the area impacted by an upper level
trough and coastal low bringing increased cloud coverage and
rain.

&&

.MARINE...
SHORT TERM /through Tonight/...
As of 625 AM Wed...Winds have been slowly diminishing far N so
timing of SCA ending looks good. No changes planned.

Prev disc...High pres will cont to build in from the NW keeping
pres grdnt rather pinched along the cst, espcly from Hatteras
south. Expect NNE winds 15 to 25 kts thru period with higher
speeds outer central and srn wtrs. SCA shld end nrn sounds and
cstl wtrs thru morn. The SCA will then end for Pamlico Sound
this evening. The persistent gusty NNE winds will keep SCA going
central and srn wtrs thru period. Seas will subside a bit to 3
to 5 ft N but hold in the 4 to 6 foot range central and S.

LONG TERM /Thu through Sunday/...
As of 345 AM Wednesday...Boating conditions deteriorate from
late week into the weekend. Late week, Nerly winds build
through the period, reaching 15 to 20kt in the N and stronger
in the S 20 to 25 kts gusting up to 30kt gusts Thurs night as
winds continue to surge behind a frontal low moving NE well
offshore. Winds build again this weekend as a deeper low
develops off the coast of FL and pushes NE. Model differences
make exact timing and location of the low difficult, greatly
affecting wind/wave forecasts, but can expect strong NErly winds
20 to 25kt+ and dangerous seas to building through the weekend.
Gale conditions will be possible later in the weekend.

Seas briefly subside to 3 to 5 ft with some 6 footers well
offshore in Central waters Thursday before the low increases
wave heights up to 6 to 8 ft late Friday. Probability of double
digit wave heights through the weekend likely.

&&

.TIDES/COASTAL FLOODING...
As of 245 AM Wed...Perigean spring tides will bring some of the
highest astronomical tide levels of the year later this week
into early next week. Coincidentally, a set of low pressure
systems are expected to pass over or near the area late week
through the weekend, bringing the potential for a prolonged
period of stronger NE/N winds. Coastal flooding, beach erosion,
ocean overwash, and powerful surf are possible primarily late
Friday through Sunday. Residents and visitors in low lying areas
should monitor subsequent forecasts closely.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ135.
     Small Craft Advisory until 7 PM EST Sunday for AMZ152-154-156-
     158.
     Small Craft Advisory until 2 PM EDT this afternoon for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...RF/TL
SHORT TERM...RF
LONG TERM...CEB
AVIATION...RF/CEB
MARINE...RF/CEB
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Nov 3, 5:11 AM EDT, 8 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
511 AM EDT Wed Nov 3 2021

NCZ094-194>196-199-203>205-040915-
Pamlico-Southern Craven-West Carteret-East Carteret-Coastal Onslow-
Northern Outer Banks-Ocracoke Island-Hatteras Island-
511 AM EDT Wed Nov 3 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The threat of coastal flooding, beach erosion/overwash, and rough
surf increases late week through the weekend as we enter a higher
tide cycle coupled with heightened winds and increased wave heights
from two successive low pressure systems moving NE offshore.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>092-193-198-040915-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Northern Craven-Inland Onslow-
511 AM EDT Wed Nov 3 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.